Vol. 294, No. 1, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Simultaneous construction of hyperbolic isometries

Matt Clay and Caglar Uyanik

Vol. 294 (2018), No. 1, 71–88
Abstract

Given isometric actions by a group G on finitely many δ-hyperbolic metric spaces, we provide a sufficient condition that guarantees the existence of a single element in G that is hyperbolic for each action. As an application we prove a conjecture of Handel and Mosher regarding relatively fully irreducible subgroups and elements in the outer automorphism group of a free group.

Keywords
hyperbolic isometries, free groups, fully irreducible
Mathematical Subject Classification 2010
Primary: 20F65
Milestones
Received: 11 November 2016
Revised: 7 November 2017
Accepted: 14 November 2017
Published: 5 January 2018
Authors
Matt Clay
Department of Mathematical Sciences
University of Arkansas
Fayetteville, AR
United States
Caglar Uyanik
Department of Mathematics
Vanderbilt University
Nashville, TN
United States